here is my situation: i went to the md today after 4 months of irregular periods (2 very long cycles, one cycle of provera, followed by 2 periods in one month) and he told me that i have pcos. i was really suprised because i have none of the symptoms that i've read are associated with pcos (such as being overweigh, baldness, facial hair, etc). anyway, he's having me start on clomid in my next cycle and also on a drug called glucophage. i would really appreciate any imput from anyone who had has pcos or has tried clomid or glucophage. i'm a bit sad after hearing this news as i was hoping that everything would turn up normal. it would be helpful to hear of your experiences with this condition and whether clomid was helpful and after how many cycles.
thanks a bunch.
thank you so much for replying. did you have any side effects from the medication?
also were you ever on clomid? my doctor is having me do both at the same time and i was just wondering if that makes it more effective,
hope you get a bfp this weekend!
Clomid is used to induce ovulation. Glucophage is used to affect your insulin so it is used correctly in the body. It also disables some sugars from digesting in the intestine. I read that many people with PCOS have higher insulin levels and testosterone, which apparently can affect ovulation and pregnancy. So, together, they SHOULD increase your chances. Yes, I've been on Clomid, but since I now mysteriously ovulate on my own, I don't need it. For me, it did make me ovulate.
Hopefully, it'll do the same for you!!!
Glucophage has given me occasionaly diarreah and stomach cramping. I don't know how you'll react to it, though! Hopefully better!
Cheer up...these medications just may help!! (I personally can't promise anything, but you never know!)
Oh yeah, my only symptoms of PCOS I guess would be I'm overweight and I previously wasn't ovulating. I don't have a hairy face or baldness or anything, either.
hi...i was diagnosed of pco last september. i was also surprised like you because i dint have any otger symtoms besides the irregular cylce. well i didnt think it was irRegula, it was just very long..30-45 days.
i didnt take clomid until this month. the first 4 months i took this medicine called Diane35 which the doc said to reduce the androgen level. now afteri took clomid i was told that i still have pcos on my left but on the right now ..well..last week there was a huge follicle of 32mm. he said it might be due to hyperovulation ( i was on 100mg on the first clomid). n then i ttc last friday, but now i feel like im on my pms...u know..the very light cramping below?? i guess im not pregnant yet
clomid made me moody and have that flashing lights thingy...
it only took an ultrasound for the doc to know i have pcos,...it shows many small follicles everywhere in the ovaries.
then i also had to take blood tests to see my hormone levels, but that somehow came out normal, so the only thing that made the doc sure i have pcos is the US.
thank you all for your responses. the doctor did some blood tests that showed an imbalance in the hormones and elevated insulin. i started the glucophage this morning and am a little worried about the symptoms. i will have to wait until after i get my period to start the clomid. i'm really hoping that the combination will do the trick.
spax, i hope that you're prego and that the pms symptoms are actually symptoms of that instead of af.
paula, wish me luck. hope this gets my system back on track and i can ovulate soon.
paula and spax,
you have to have faith and know that you are destined to be moms and will be
as for me, it's my 3rd day on the glucophage. you weren't kidding about the diahhrea. i've spent so much time in the bathroom the last 2 days. sorry, tmi!!
oh well. i'll try anything if it works i guess.
best of luck to you and talk to you soon....
I have PCOS and was on clomid for 9 months and never got pg. I know several people who were unsuccessful w/ clomid who have PCOS. However, Iwill tell you I conceived 3 times by taking anti anxiety drugs which regulated my AF to a T!
that's really interesting that you were able to conceive using anti-anxiety drugs. it's so true that anxiety can wreak havoc on your fertility. sometimes i feel like i'd be better off if i could just relax and take it easy.
were you by any chance doing a combo of clomid and glucophage (metformin)?
Hi, I have PCOS and was prescribed to take glucophage. You were mentioning that when you had diarrehea that it only lasted a few days then went away. I'm going to get a little gross I apologize now for it. I have been off and on with glucophage for a year and a half now. My problem is that I have diarrehea 24/7. I was taking anti-diarreheals just to counter act the side effect, and in part I think that might have been some what aggrevating it and making it worse, how ever with my job I can't be making 10 trips to the bathroom everyday. Is there anything that you know of that I can do, diet, exercise or anything of that nature that I could try to help make it stop? I asked my gyno about it and he didn't seem too concerned. But it can't be healthy on a body to be draining so much so quickly. I am to the point now where I only go on it if my cycles are too far spread out.
Are there possibly any alternatives to taking the glucophage, any type of surgery that can be done, different types of medication that could help? I asked my family doctor about different meds to take and he handed me birth control. Let's just so I don't go to him anymore. Help me PLEASE!!!
do you eat a low carb diet? that might help you out with the diahhrea. that's because glucophage decreases the amount of carbs that are absorbed into the body through the intestines. therefore the more carbs you eat, the more gi symptoms you will have. i've noticed that my stomach gets upset after i've had something that's high in sugars. try that and hopefully it will work.
luckily my symptoms are much better than they were the first couple of days. hope this helps.